Hi. I find that my afib usually starts about mid to late afternoons. I have been taking the medication twice a day at 9 am and 7 pm. I'm guessing that by late afternoon, the medication is wearing down so I'm cutting the pill into two and taking it 4 times a day to spreak the medication out throughout the day. is there any risks or downside to doing this? the pills are scored so i'm assuming both halves are evenly distributed in terms of medication.
I'll assume that you are taking a beta-blocker? Perhaps metoprolol? If the medicine is metoprolol, the only downside to your current regimen is that you are eventually going to find taking the medication 4 times a day to be a drag.
Doctors are in 2 camps about how often metoprolol should be administered. I used to prescribe it twice a day, but have now gone to thrice per day. This schedule might be easier to take than 4x/day.
The best option might be to switch to a long-acting version of metoprolol called Toprol XL. This is a once a day medicine.
I HAVE BEEN TAKING TOPROL XL SINCE SEPTEMBER 1999.
THE TABLETS ARE 50 MG. EACH.
I STARTED OUT ON 25 MG. TWICE A DAY.
BY AFTERNOON MY SYMPTONS WOULD RETURN .
NOW I TAKE 150 MG. A DAY.
THREE TABLETS TOTAL, A PILL AND A HALF, THEN ABOUT TEN TO TWELVE HOURS LATER ANOTHER PILL AND A HALF.
I am taking 100 mg of Toprol. I have always had my heart racing but always thought it was normal. In March it started beating out of my chest 173 bpm at er. 3 trips to er, echo, stress test, holter monitor, event recorder. My gp says mvp and svt. My cardiologist says nothing but sinus tachycardia. I started out on 25 mg then 50 mg now 100 mg. My cardiologist told me he didn't know if it was helping me or hurting me and I should probably start winging myself off of it.
I think that the Toprol has a lot to do with my problems. I can't remember anything, I am getting my words mixed up when I talk, my numbers confused when I write. Do you have any problems like this? I am going to start winging myself off but I am scared to have those palpitations that won't quit!!!!!!!!
I also have notice latetly problems in recalling things.
I thought it was my imagination, maybe it is and there isn't a problem.
But what the Toprol does for my heart rate and arrythmias out weigh the side effects like, memory, slight tiredness and etc, that may come along.
I couldn't stand what I was going through before the med.
I still have symptons, but it has taken a big edge off of them.
The other day I missed a dose, so it was about 24 hours between doses, and the symptons came on pretty bad.
I have heard it is not a good thing to do to miss doses, because the symptons can come on worse then they ever were before the med.
When this happens, the symptons are pretty scary, seems like your heart really feels out of whack.
Ked, several months ago I was taking Toprol XL 25 mg per day for high blood pressure. I experienced fatigue, confusion and serious depression. I would imagine that you are bouncing off the walls with 100 mg of Toprol. On the advice of some co-workers, I had my cardiologist switch me to Tenorman (a.k.a. atenolol) 25 mg. I am still a little tired and a little moody but I would say that 80% of the side effects are gone.
I have been on toprol xl 100mg twice a day for over a yr for regular pulse 100+ and hard to control bp. I have not noticed any side effects but I usually am very UNaffected by any meds side effects. At first I thought that was a very high dose but If I forget my evening dose, my morning bp is usually 150+/90+, so I don't question it now. I also take lotensin (ACE), Imdur for angina, aspirin and lasix.
I started taking 100mg Metoprolol Tart a year ago. And have also had some memory loss, have started to get far sighted. Always had better than perfect eyesight. Depression I thought because of everything that has happened since the heart attack. Lost my $14.00 HR. job, sex life, etc. Oh well just part of getting older, I guess. I've cut my dose down to 50mg a day. I take 25mg when I wake up and 25mg when I can remember in the evening. I don't have any set time, but can always tell if I forget cause my chest starts fluttering or jumping. I tried cutting back to only 25mg per day and that did'nt work, but I'll try again in 6 months if I remember or I'm not DOA again. What FUN !!! Age 44
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.